Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 93, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 30, 2011, 8:10 PM CDT for Buchanan County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 8:10 PM CDT (01:10 UTC)
- Expired
- May 31, 2011, 9:16 AM CDT
- In force
- 13 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.32 ft at May 31, 2011, 1:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
747
WGUS43 KEAX 310110
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT MON MAY 30 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
PLATTE RIVER NEAR AGENCY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BUCHANAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC021-010110-
/O.NEW.KEAX.FL.W.0093.110531T0110Z-110601T0736Z/
/AGYM7.1.ER.110530T2317Z.110531T0400Z.110531T0736Z.NO/
810 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE PLATTE RIVER NEAR AGENCY.
* UNTIL LATE TUESDAY NIGHT.
* AT 7:30 PM MONDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY
TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY
MORNING.
* AT 20.0 FEET...LOW-LYING AREAS EAST OF AGENCY BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
AGENCY 20 20.5 MON 07 PM 20.8 TONIGHT
$$2 follow-up statements
575
WGUS83 KEAX 310959
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 AM CDT TUE MAY 31 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
PLATTE RIVER NEAR AGENCY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BUCHANAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC021-010959-
/O.EXT.KEAX.FL.W.0093.000000T0000Z-110601T1217Z/
/AGYM7.1.ER.110530T2317Z.110531T0545Z.110531T1217Z.NO/
459 AM CDT TUE MAY 31 2011
THE FLOOD WARNING CONTINUES FOR
THE PLATTE RIVER NEAR AGENCY.
* UNTIL WEDNESDAY MORNING.
* AT 4:30 AM TUESDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS MORNING.
* AT 20.0 FEET...LOW-LYING AREAS EAST OF AGENCY BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
AGENCY 20 20.9 TUE 4 AM 20.2 THIS MORNING
$$420
WGUS83 KEAX 311417
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
916 AM CDT TUE MAY 31 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
PLATTE RIVER NEAR AGENCY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BUCHANAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC021-311446-
/O.CAN.KEAX.FL.W.0093.000000T0000Z-110601T1217Z/
/AGYM7.1.ER.110530T2317Z.110531T0545Z.110531T1218Z.NO/
916 AM CDT TUE MAY 31 2011
THE FLOOD WARNING IS CANCELLED FOR
THE PLATTE RIVER NEAR AGENCY.
* AT 8:30 AM TUESDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT 7:18 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.4 FEET BY
WEDNESDAY MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PLATTE RIVER
AGENCY 20 19.5 TUE 08 AM 17.9 THIS AFTERNOON
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 6:28 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 30, 6:28 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON MAY 30 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
CLOUD COVER HAS LIMITED THE MAXIMUM HEATING POTENTIAL...THEREBY
LIMITING MIXING AND KEEPING WINDS GENERALLY BELOW WIND ADVISORY
CRITERIA FOR THE WESTERN GRIDS. HOWEVER...A FEW GUSTS HAVE MET
CRITERIA AND WILL HOLD ADVISORY FOR NOW.
OTHERWISE...THE MAIN CONCERN IS THE STRENGTH OF THE CONVECTION THAT
MAY IMPACT PARTS OF THE FORECAST AREA LATE TONIGHT. WATER VAPOR
IMAGERY DEPICTS A SHORTWAVE TROUGH ALONG THE COLORADO/UTAH AND
WYOMING BORDER...WITH THE TROUGH LIFTING NORTHEAST. SURFACE BOUNDARY
IN WEST CENTRAL NEBRASKA HAS MOVED LITTLE...WAITING FOR THE ARRIVAL
OF THE SHORTWAVE. CONVECTION WAS DEVELOPING ALONG THE BOUNDARY DUE TO
STRONG SHEAR AND GOOD INSTABILITY. A LINE OF CONVECTION WILL DEVELOP
AS THE BOUNDARY BEGINS TO SHIFT EAST. AS THE UPPER TROUGH LIFTS
NORTHEAST...THE LINE OF CONVECTION WILL LOSE UPPER AIR SUPPORT AS THE
300 MB JET ROTATES THROUGH EASTERN NEBRASKA AND NORTHWESTERN IOWA. A
STRONG CAP IS PRESENT THROUGHOUT THE FORECAST AREA TONIGHT WITH THE
ONLY SIGNIFICANT COOLING OF THE CAP EXPECTED FOR THE EXTREME
NORTHWESTERN CORNER OF MISSOURI. GFS/NAM SUGGEST THAT MUCAPES WILL
ONLY BE AROUND 1500-1800 J/KG WITH ONLY WEAK CLOUD BEARING EFFECTIVE
SHEAR. AS A RESULT... EXPECT THE LINE OF CONVECTION TO WEAKEN AS IT
APPROACHES NORTHWESTERN MISSOURI. SOME UNCERTAINTY DOES EXISTS ON HOW
QUICK THE CONVECTION WILL WEAKEN. THEREFORE...A FEW STORMS MAY BE
ABLE TO MAINTAIN MARGINALLY SEVERE WINDS FOR EXTREME NORTHWESTERN
MISSOURI.
AFTER SUNRISE...THE CONVECTION WILL LIKELY BE IN A RAPIDLY
DIMINISHING STAGE AS IT MOVES INTO WEST CENTRAL AND NORTH CENTRAL
MISSOURI. THE WEAK COLD FRONT OR OUTFLOW BOUNDARY WILL PUSH INTO THE
EXTREME SOUTHEASTERN PARTS OF THE FORECAST AREA DURING THE
AFTERNOON. BY THIS TIME...THE CAP HAS WEAKENED SIGNIFICANTLY WITH
3000 J/KG IN THE VICINITY OF THE BOUNDARY. HOWEVER...THE SHEAR IS
QUITE WEAK. REGARDLESS...CANNOT RULE A FEW SEVERE THUNDERSTORMS IN
THE AFTERNOON AND EARLY EVENING HOURS IN THE VICINITY OF THE FRONT.
A QUIET NIGHT IS EXPECTED TUESDAY NIGHT WITH WEAK HIGH PRESSURE IN
CONTROL. ON WEDNESDAY...MOISTURE BEGINS TO RETREAT NORTH INTO THE
SOUTHERN AND WESTERN PORTIONS OF MISSOURI. MODELS SUGGESTS THAT
CONVECTION MAY DEVELOP WITHIN THE AREAS OF INSTABILITY. THIS IS AT
LEAST PARTLY DUE TO WEAK SHORTWAVES EMBEDDED IN THE WEAK
SOUTHWESTERLY FLOW ALOFT. MODELS ARE ALSO SUFFERING FROM CONVECTIVE
FEEDBACK. HAVE NO CONFIDENCE IN THE TIMING AND LOCATION OF ANY
WAVE...BUT GIVEN THERE MAY BE A WEAK BOUNDARY IN PLACE IN AN AREA OF
MODERATE TO STRONG INSTABILITY...WILL INTRODUCE LOW PRECIPITATION
CHANCES AT THIS TIME.
KEPT A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT FOR NORTHERN
MISSOURI DUE TO VERY WEAK ISENTROPIC LIFT AND THE POTENTIAL FOR
ANOTHER WEAK SHORTWAVE.
DB
THURSDAY - MONDAY:
MODELS REMAIN IN EXCELLENT AGREEMENT DEPICTING A RIDGE MOSTLY
HOLDING FIRM ACROSS THE SOUTHEAST/LOWER TO MID MISSISSIPPI VALLEY.
THINGS BECOME A LITTLE MURKY BY THE MIDDLE OF THE WEEKEND AS A WAVE
MOVES ACROSS THE NORTHERN PLAINS/UPPER MIDWEST AND FLATTENS THE
RIDGE OUT. THIS COULD LEAD TO SOME SHOWERS/STORMS MOVING INTO
NORTHERN MISSOURI IN THE FORM OF DECAYING CONVECTIVE SYSTEM.
CONFIDENCE IS VERY LOW REGARDING THIS SCENARIO AND FOR NOW WILL KEEP
THE EXTENDED DRY. BY SUNDAY THE RIDGE BUILDS NORTHWARD AGAIN AS THE
NORTHERN WAVE MOVES AWAY AND WITH RISING HEIGHTS AND INCREASING MID
LEVEL TEMPERATURES SHOULD EFFECTIVELY CAP THE REGION. TEMPERATURES
CONTINUE TO LOOK LIKE LOW TO MID 90S ACROSS MUCH OF THE REGION. AS
THE RIDGE WEAKENS SATURDAY HOWEVER NORTHERN MISSOURI MAY ONLY REACH
THE MID 80S. NONE-THE-LESS...HOT AND HUMID CONDITIONS SHOULD PERSIST
THROUGH THE EXTENDED.
CDB
&&
.AVIATION...
GUSTS MAY BRIEFLY INCREASE OVER THE NEXT HOUR AS WINDS INCREASE
AROUND 2KFT...BUT THESE SHOULD SUBSIDE ONCE SUN GOES DOWN. MAIN FOCUS
IS THE LARGE CONVECTIVE COMPLEX CURRENTLY DEVELOPING OVER CENTRAL
NEBRASKA. MODELS IN GOOD AGREEMENT THAT THIS ACTIVITY WILL INCREASE
IN COVERAGE AND COULD BUILD SOUTHWARD INTO SOUTH CENTRAL NEBRASKA AND
POSSIBLY CENTRAL KANSAS LATER THIS EVENING. TIMING WOULD BRING THIS
INTO FAR NORTHWEST MISSOURI AROUND 09Z AS COLD FRONT MOVES IN. DEEP
FORCING WILL BEGIN TO RAPIDLY DECREASE BY THIS TIME AS UPPER TROUGH
SKIRTS THE AREA TO THE NORTH...SO IT IS POSSIBLE THAT ACTIVITY COULD
QUICKLY DECREASE TO SHOWERS OR NOTHING AT ALL AS IT ENCOUNTERS A MORE
STABLE AIRMASS ACROSS THIS REGION. HOWEVER...THIS MAY NOT BEGIN TO
OCCUR SOON ENOUGH TO PREVENT WEAKENING CONVECTION FROM MAKING INTO
THE KC AREA...AND GIVEN PLENTY OF LOW LEVEL SHEAR AND SOME LINGERING
INSTABILITY...WILL KEEP A MENTION OF CB AND VCTS TO INDICATE THE
POTENTIAL FOR WEAKENING CONVECTION SURVIVING THIS FAR EAST. REMOVED
LLWS SINCE NEAR UNIDIRECTIONAL LOW-LEVEL FLOW AND INCREASED SURFACE
WINDS WILL KEEP THIS IMPACT MINIMIZED.
HAWBLITZEL
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ001>004-011>013-
020-021-028-029-037-043-053.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
102>105.
&&Hazardous weather outlook, May 30, 6:42 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT MON MAY 30 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 642 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SOUTH WINDS WILL CONTINUE GUSTING TO BETWEEN 25 AND 35 MPH EARLY THIS EVENING BEFORE GRADUALLY DECREASING AFTER SUNSET. A FEW LOCATIONS COULD SEE GUSTS IN EXCESS OF 40 MPH THROUGH THIS TIME...ESPECIALLY ACROSS FAR WESTERN MISSOURI AND EASTERN KANSAS. A COLD FRONT WILL MOVE INTO THE REGION AFTER 2 AM BRINGING A CHANCE OF THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT IN NEBRASKA AND PERHAPS INTO CENTRAL KANSAS THIS EVENING AND EARLY TONIGHT...BUT WILL BEGIN TO DECREASE IN INTENSITY AS THEY APPROACH WEST CENTRAL AND NORTHWEST MISSOURI LATER TONIGHT. REGARDLESS...A FEW STORMS MAY BE MARGINALLY SEVERE AS THEY ENTER MISSOURI. THE PRIMARY THREATS ARE DAMAGING WINDS. THE HIGHEST THREAT AREA IS WEST OF A LINE FROM ATCHISON KANSAS TO GRANT CITY MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL SHIFT INTO CENTRAL MISSOURI TUESDAY AFTERNOON. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT TUESDAY AFTERNOON IN AREAS MAINLY SOUTH OF A LINE FROM BOONVILLE TO SEDALIA. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. ALTHOUGH THE SHEAR WILL BE QUITE WEAK...THERE WILL BE SUFFICIENT INSTABILITY TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. HAWBLITZEL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:58 AM CDT | Special Weather Statement | EAX | Atchison | 32 min |
| May 31, 1:29 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 31 min |
| May 31, 2:12 AM CDT | Special Weather Statement | EAX | Andrew, Holt, Nodaway | 33 min |
| May 31, 2:38 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 22 min |
| May 31, 2:50 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Platte | 25 min |
| May 31, 3:15 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry | 30 min |
| May 31, 3:41 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Harrison and 2 more | 49 min |
| May 31, 4:35 AM CDT | Special Weather Statement | EAX | Adair, Chariton, Linn, Livingston, Macon, Sullivan | 40 min |
| May 31, 6:08 AM CDT | Special Weather Statement | EAX | Howard, Randolph, Saline | 52 min |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.